Pennsylvania, 2023

Damaging Winds in Pennsylvania, July 26, 2023

July 26, 2023 · NWS CLE · 4 events in 2 counties and zones

A surface low moved northeastward from central Lower MI to Georgian Bay during the early afternoon through late evening of the 26th. Simultaneously, the attendant warm front moved northeastward from southeastern Lower MI, western and central Lake Erie, and far-eastern OH to the Upper Saint Lawrence River Valley and far-northern NY.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

A surface low moved northeastward from central Lower MI to Georgian Bay during the early afternoon through late evening of the 26th. Simultaneously, the attendant warm front moved northeastward from southeastern Lower MI, western and central Lake Erie, and far-eastern OH to the Upper Saint Lawrence River Valley and far-northern NY. Within the warm sector, a line of multicell thunderstorms persisted generally eastward across northwest PA, in vicinity of a surface trough axis. These storms generated isolated straight-line convective wind damage. Three people were injured by a downed tree in Presque Isle State Park. The storms encountered moderate to strong effective bulk shear and primarily moderate to strong MUCAPE.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 26, 3:44 PM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 26, 3:44 PM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
444 PM EDT Wed Jul 26 2023

.SYNOPSIS...
Low pressure will move east across the central Great Lakes
region tonight, bringing a warm front east across eastern Great
Lakes region this evening. A cold front will move into the
central Great Lakes by Friday, moving south across the forecast
area on Saturday. High pressure builds in behind this front on
Sunday and Monday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
This particular severe weather event has definitely been
challenging and somewhat not what was originally expected as the
outcome from the forecast earlier today. Due to active severe
weather operations ongoing at this time, we will keep this
portion of the near term discussion short. MLCAPE values have
topped out at 3000 J/KG if not more with downward CAPE values as
much as 1300 J/KG across portions of NW and north central Ohio
this afternoon. We expected this line of severe storms to
continue to track eastward through mid evening and mainly impact
the areas and counties closer to the lakeshore through 00z.

The bigger question which remains somewhat uncertain is how
things evolve late this evening into the overnight with the next
possible round of storms. Model guidance is still indicating
another round of potential strong to severe convection
redeveloping closer to the main mid level disturbance that is
responsible for our active weather today. We don't have a good
feel if this first round will use up all the available
thermodynamics and energy for the next possible line line of
convection late this evening. We do see scattered to clusters of
new convection that has recently developed over towards southern
Lake Michigan and northern Indiana. That will be the area of
focus if we do see additional storms becoming better organized
and possible track in our direction late this evening, after
00z for NW Ohio and after 03z for NE Ohio.

The mid level wave will exit to our northeast by early Thursday
morning. A weak frontal boundary will follow behind this system
and drift southward early on Thursday. It will slow down or
brief stall just south of the lakeshore across northern Ohio
Thursday as the steering flow becomes parallel to the surface
boundary. Additional isolated to scattered convection will very
well develop along and south of this weak front tomorrow
afternoon but should stay below severe limits with the lack of
atmospheric shear and dynamics. It will be another very warm if
not hot and humid day across the area Thursday afternoon with
highs expected to reach the upper 80s to lower 90s once again.
Any diurnal driven convection that develops during the heating
of the day will quickly fade away or drift south out of our
local area by Thursday evening.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
An active weather pattern will continue through the short term
period, with chances of showers and thunderstorms expected
Friday night into Saturday morning. In addition, high
temperatures are expected to surge into the 90s, marking the
hottest day in the CWA this year.

During the day Friday, no showers are expected to develop across the
area as dry mid-level air associated with an EML pushes across the
area, creating a cap and inhibiting convection. Throughout the day,
south to southwest winds at the surface will advect ample low level
moisture into the area, allowing dewpoints to climb into the low to
mid 70s. These winds will also increase WAA across the area and
allow temperatures to surge into the low to mid 90s, with the
warmest temperatures across the western counties. These temperatures
coupled with dewpoints will result in apparent temperature values in
excess of 100 degrees for nearly 6 hours. This will likely need a
heat headline, likely in the form of a Heat Advisory.

Chances of showers and thunderstorms ramp up late Friday evening and
persist through Saturday morning as an upper-level shortwave moves
east across the Great Lakes. Confidence in the severe potential
remains low as the storms are expected during a diurnally
unfavorable time. However, there is a non-zero chance of strong to
severe storms as current models suggest CAPE values exceeding 2000
J/kg along with a strong LLJ of 45-50 knots and ample low level
moisture across the area. Upper-level divergence associated with
this shortwave will also have the potential to enhance convection.
For now, SPC has highlighted the area in a Day 3 Marginal Risk for
severe weather. The primary hazard with storms that develop with be
strong winds.

In addition to a potential severe threat, there is also an
increasing likelihood of heavy rainfall and subsequent flooding.
Current models continue to suggest PWATs near 2 inches with warm
cloud layers exceeding 10kft, creating an environment conducive to
torrential rainfall. In addition, some models suggest shear vectors
becoming parallel to mean flow, which may promote backbuilding of
storms. This will need to closely be monitored.

On Saturday, showers and storms will gradually diminish from west to
east throughout the day as the trough axis and associated cold front
move east. There will again be a chance of strong to severe storms
Saturday afternoon, especially across the central and eastern
counties. Confidence in the storm potential is limited at this time
as models diverge in agreement on instability and shear, however the
potential of heavy rainfall and flooding will linger as PWATs near 2
inches persist ahead of the boundary. Temperatures will be a bit
cooler on Saturday as CAA begins to push across the area with the
boundary, allowing highs to only reach into the mid to upper 80s.
Unfortunately, the mugginess will persist creating apparent
temperatures closer to 90 degrees. Overnight lows on Saturday will
drop into the low 60s and humidity will finally start to move out of
the area.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For the long term period, quieter weather is expected to move over
the area as ridge builds over the central US and a trough pushes
south across the NE US. This will provide the area with a break in
precipitation from Sunday through Tuesday afternoon. Temperatures on
Sunday will be a bit cool for July, only reaching into the mid to
upper 70s, but will gradually increase to be in the mid 80s by
Tuesday. Overnight lows will follow a similar pattern with Sunday
nigh lows in the 50s gradually increasing into the 60s. Chances of
showers will also begin to increase again Tuesday afternoon, but
with low confidence this far out, opted to keep PoPs at isolated to
scattered.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
The main aviation weather concerns for this TAF update will the
potential for scattered strong to severe convection impacting
some of our TAF sites in NW and north central Ohio later this
afternoon into the evening. VFR conditions will continue this
afternoon for all TAF locations and can be expected outside of
any showers and storms that move through later this evening.
With any heavier convection, brief MVFR to IFR conditions may be
possible along with strong, gusty winds. Have tried to time out
the time window for convection to impact specific airports with
TEMPO groups this evening. After the storms are done late
tonight, skies will be partly to mostly cloudy with VFR ceilings
for the most part. TOL, CLE, and ERI may have some MVFR ceilings
move in by Friday morning for scattered out towards the end of
the TAF period. Winds will be south-southwesterly and gusty this
afternoon and evening up to 25 knots possible. Winds will
decrease later today and become more westerly by Friday morning
around 10 knots or less.

Outlook...Non-VFR possible in isolated to scattered
thunderstorms Thursday afternoon and again Friday afternoon
through Saturday morning. The better chance for thunderstorms
will be Friday night.

&&

.MARINE...
This afternoon, a line of strong to severe storms will move east
across Lake Erie, with the potential to locally enhance winds and
waves due to associated strong winds. Synoptically speaking, winds
will be from the south-southwest at 15-20 knots into the early
overnight hours, with locally higher winds possible in the open
waters. Have opted to not issue a Small Craft Advisory due to
offshore flow and the overall marginal winds outside of convection.
Late tonight and into Thursday, winds will become easterly at 10-15
knots which will persist through Friday night before shifting to
become more northerly into the start of next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Campbell
LONG TERM...Campbell
AVIATION...Griffin
MARINE...Campbell
Hazardous weather outlook, Jul 26, 4:52 PM EST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
552 PM EDT Wed Jul 26 2023

OHZ009-013-014-019-020-089-PAZ002-003-272200-
Erie-Geauga-Ashtabula Inland-Huron-Medina-Ashtabula Lakeshore-
Southern Erie-Crawford-
552 PM EDT Wed Jul 26 2023

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms are possible this afternoon through late
evening. The primary severe weather hazard will be damaging wind
gusts up to 70 mph. The risk for large hail and isolated tornadoes
is also possible. The greatest severe weather threat will be along
and west of I-71. Northwest Ohio and the areas around to the Lake
Erie Islands have the highest potential for severe weather late this
afternoon into the late evening. Torrential rainfall may lead to a
isolated, urban flash flooding threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the mid to upper 90s are possible on Thursday
increasing to the low 100s on Friday.

Thunderstorms are likely Friday night into Saturday, some of which
may be strong to severe. Isolated flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

OHZ003-006>008-017-018-021>023-027>033-036>038-047-272200-
Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-
552 PM EDT Wed Jul 26 2023

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Tonight.

Severe thunderstorms are possible this afternoon through late
evening. The primary severe weather hazard will be damaging wind
gusts up to 70 mph. The risk for large hail and isolated tornadoes
is also possible. The greatest severe weather threat will be along
and west of I-71. Northwest Ohio and the areas around to the Lake
Erie Islands have the highest potential for severe weather late this
afternoon into the late evening. Torrential rainfall may lead to a
isolated, urban flash flooding threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the mid to upper 90s are possible on Thursday
increasing to the low 100s on Friday.

Thunderstorms are likely Friday night into Saturday, some of which
may be strong to severe. Isolated flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

LEZ144>149-164>169-272200-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
552 PM EDT Wed Jul 26 2023

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms are possible this afternoon through late
evening. The primary severe weather hazard will be damaging wind
gusts up to 70 mph. The risk for large hail and isolated tornadoes
is also possible. The greatest severe weather threat will be along
and west of I-71. Northwest Ohio and the areas around to the Lake
Erie Islands have the highest potential for severe weather late this
afternoon into the late evening. Torrential rainfall may lead to a
isolated, urban flash flooding threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are likely Friday night into Saturday, some of which
may be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142-143-162-163-272200-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
552 PM EDT Wed Jul 26 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

Severe thunderstorms are possible this afternoon through late
evening. The primary severe weather hazard will be damaging wind
gusts up to 70 mph. The risk for large hail and isolated tornadoes
is also possible. The greatest severe weather threat will be along
and west of I-71. Northwest Ohio and the areas around to the Lake
Erie Islands have the highest potential for severe weather late this
afternoon into the late evening. Torrential rainfall may lead to a
isolated, urban flash flooding threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are likely Friday night into Saturday, some of which
may be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ010>012-272200-
Lorain-Cuyahoga-Lake-
552 PM EDT Wed Jul 26 2023

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms are possible this afternoon through late
evening. The primary severe weather hazard will be damaging wind
gusts up to 70 mph. The risk for large hail and isolated tornadoes
is also possible. The greatest severe weather threat will be along
and west of I-71. Northwest Ohio and the areas around to the Lake
Erie Islands have the highest potential for severe weather late this
afternoon into the late evening. Torrential rainfall may lead to a
isolated, urban flash flooding threat.

There is a moderate risk of rip currents tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

PAZ001-272200-
Northern Erie-
552 PM EDT Wed Jul 26 2023

...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Severe thunderstorms are possible this afternoon through late
evening. The primary severe weather hazard will be damaging wind
gusts up to 70 mph. The risk for large hail and isolated tornadoes
is also possible. The greatest severe weather threat will be along
and west of I-71. Northwest Ohio and the areas around to the Lake
Erie Islands have the highest potential for severe weather late this
afternoon into the late evening. Torrential rainfall may lead to a
isolated, urban flash flooding threat.

There is a moderate risk of rip currents tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat indices in the mid to upper 90s are possible on Thursday
increasing to the low 100s on Friday.

Thunderstorms are likely Friday night into Saturday, some of which
may be strong to severe. Isolated flash flooding is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

In the hours before

Special weather statement, Jul 26, 4:41 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Cleveland OH
541 PM EDT Wed Jul 26 2023

OHZ013-022-023-262300-
Geauga OH-Portage OH-Trumbull OH-
541 PM EDT Wed Jul 26 2023

...Strong thunderstorms will impact portions of Portage, Trumbull and
Geauga Counties through 700 PM EDT...

At 541 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Perry to Macedonia to near Medina. Movement was
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Warren, Ravenna, Chardon, Kent, Niles, Tallmadge, Streetsboro,
Hubbard, Cortland, Newton Falls, Mogadore, South Russell, Lordstown,
Middlefield, Garrettsville, Kinsman, North Bloomfield, Burton, Mantua
and West Farmington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern Ohio.

&&

LAT...LON 4114 8052 4113 8099 4099 8100 4099 8139
      4142 8139 4142 8137 4145 8139 4157 8139
      4156 8101 4150 8100 4150 8052
TIME...MOT...LOC 2141Z 296DEG 31KT 4176 8117 4132 8148 4118 8193

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Garuckas
Local storm report, Jul 26, 4:49 PM EST, 51 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
549 PM EDT Wed Jul 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Tstm Wnd Gst     1 NNW Fairport Harbor   41.76N 81.28W
07/26/2023  M56 MPH          Lake               OH   Buoy

            Buoy station FAIO1 Fairport, OH.

&&

MG
Local storm report, Jul 26, 4:53 PM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
553 PM EDT Wed Jul 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tstm Wnd Dmg     Toledo                  41.65N 83.54W
07/26/2023                   Lucas              OH   Public

            Minor roof damage to a residence. Time
            estimated via radar.

&&

JS
Local storm report, Jul 26, 4:58 PM EST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
558 PM EDT Wed Jul 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Tstm Wnd Dmg     2 NNW Harbor View       41.72N 83.47W
07/26/2023                   Lucas              OH   Broadcast Media

            Large tree snapped causing damage to a house
            in Point Place.

&&

RC
Local storm report, Jul 26, 5:01 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
601 PM EDT Wed Jul 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Tstm Wnd Dmg     North Olmsted           41.42N 81.92W
07/26/2023                   Cuyahoga           OH   Law Enforcement

            Poles and wires down on Lorain Road at
            Sparky Lane.

&&

RC
Special weather statement, Jul 26, 5:28 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
628 PM EDT Wed Jul 26 2023

OHZ030-031-262300-
Wayne OH-Ashland OH-
628 PM EDT Wed Jul 26 2023

...A strong thunderstorm will impact portions of central Ashland and
western Wayne Counties through 700 PM EDT...

At 627 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hayesville, or near Ashland, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Wooster, Ashland, Creston, West Salem, Hayesville, Polk, Smithville,
Apple Creek, Jeromesville, Burbank, Congress, Mifflin, Rowsburg,
Mohicanville, Nankin and Reedsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4073 8238 4093 8239 4099 8200 4098 8182
      4069 8180
TIME...MOT...LOC 2227Z 268DEG 32KT 4082 8226

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Jaszka

The radar

The Buffalo radar (KBUF), 144 km away, was scanning. The volume nearest the first event began at 22:37 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Erie

When
July 26, 5:40 PM EST
Where
Erie County, 3.01 mi NE of Waldameer Park
Measured
55 kt (63 mph) estimated gust
Injuries
3 direct, 0 indirect
Reported by
911 Call Center
Coordinates
42.153, -80.131

Downed tree injured three people at Presque Isle State Park Beach Eight in Erie.

Thunderstorm Wind, Erie

When
July 26, 5:43 PM EST
Where
Erie County, 0.76 mi E of West Millcreek
Measured
55 kt (63 mph) estimated gust
Reported by
Social Media
Coordinates
42.070, -80.165

Large tree limb downed in Millcreek.

Thunderstorm Wind, Erie

When
July 26, 5:46 PM EST
Where
Erie County, Erie
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.120, -80.080

Several trees downed in Erie.

Thunderstorm Wind, Crawford

When
July 26, 6:17 PM EST
Where
Crawford County, 0.83 mi NNW of Meadville
Measured
55 kt (63 mph) estimated gust
Reported by
911 Call Center
Coordinates
41.642, -80.154

Several trees downed in Meadville area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2023Every state in 2023This day in weather historyWarnings in Pennsylvania, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1140699, 1140713, 1140701, 1140712.